MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE PRIME; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE PRIME; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 37701
Medical Device Problem Codes Inappropriate/Inadequate Shock/Stimulation (1574); Human-Device Interface Problem (2949); Positioning Problem (3009)
Health Effect - Clinical Codes Incontinence (1928); Electric Shock (2554); Insufficient Information (4580)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for gastrointestinal/ pelvic floor.It was reported that the patient called because she had surgery yesterday to replace the battery however said that when the surgeon opened up the site, they weren't familiar with the product: said that there were two leads so the procedure was aborted.Patient said that the representative (rep) said that he wasn't familiar with the product either.Patient services reviewed device information and explained that the components (ins and extension) implanted are from a different line of therapies whereas the lead is for interstim.Patient said that the procedure was postponed four times, twice as patient was sick (unrelated) and then once by the rep and then healthcare professional (hcp).Patient stated that after the last attempted surgery explained below the patient did not have bladder control for 2 days. .
 
Event or Problem Description
Additional information was received from the patient (b)(6) 2022.Pt reported that they were told to contact their implanting surgeon and were told that the procedure could not be done in (b)(6).Pt had a video appointment on (b)(6) with a healthcare provider.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
A healthcare professional (hcp) called and reported previously documented information regarding the aborted surgery, and stated the patient reported that since that procedure they have a bump in the location of the ins pocket.
 
Event or Problem Description
Patient (pt) called in looking for a physician to replace the battery.Patient indicated that the device was implanted for bladder control.The implant is sticking out and visible through clothing.Agent reviewed pelvic health (ph) products.Patient stated they wanted to keep the same device that they have.Patient transferred to spinal cord stimulator (scs).Pt reported getting electrical shocks.Pt repeated when the hcp tried to do a surgery to change the implant, ended up not completing the surgery.They did not check pt's medical records prior to surgery and were not aware pt had an off label scs ins for bladder.During the surgery, hcp did not know what to do and they looked at the rep and the rep did not know what to do either.The rep did not call tech support and nobody knew what to do.Hcp then ended up putting the same ins back and put it in crooked.Rep never called the pt after the surgery.And now pt felt it every time they go to the bathroom and get in the car.Now pt was getting shocks and thought they turned ins off but maybe they did not.The issue started about 3 weeks ago.Pt was seeing another urologist and hcp said they only saw one lead and said they could only take the implant out but the lead will break off if hcp tries to take it out.Hcp said 'once we take them out, they break and you cannot have another one".Pt then did not want to do anything and would like to get a new stimulator that has 2 leads.Pt mentioned they had been looking for hcp/surgeon for 2.5 years and had no luck.Nobody would see pt due to insurance.Pt asked if there is a pain hcp in their area who could replace the battery.Redirected to follow up with a urologist.Emailed ph hcp listings.Agent consulted with scs and ph principles and reassigned case to email scs and ph reps to see if they know of a hcp who may be able to help this patient.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Patient called back extremely escalated and mentioned they called all the doctors from the previous listing but they could not find one doctor that would remove their two leads.One doctor mentioned that if they removed the leads then the leads would break.Patient could only find doctors that would install implants but not remove their lead.Agent tried to review information but patient would not let agent talk and patient was just extremely escalated.Patient wanted the agent to call the doctors or find a doctor for the patient.

Brand Name
RESTORE PRIME
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key15140709
Report Number3004209178-2022-09728
Device Sequence Number17958865
Product Code LGW
UDI-Device Identifier00613994842299
UDI-Public00613994842299
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2013
Device Model Number37701
Device Catalogue Number37701
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2022
Supplement Date Received by Manufacturer09/30/2022
03/13/2023
05/07/2025
06/10/2025
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date10/27/2022
03/17/2023
05/20/2025
06/26/2025
Date Device Manufactured02/24/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale